Alert archive / Florida / Wind Advisories in 2013
Wind Advisory 1, NWS Key West, FL
NWS Key West, FL issued this wind advisory at Feb 16, 2013, 3:36 PM EST for Monroe County, Florida. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 3:36 PM EST (20:36 UTC)
- Expired
- Feb 17, 2013, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS72 KKEY 162036 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 336 PM EST SAT FEB 16 2013 FLZ076>078-170445- /O.NEW.KKEY.WI.Y.0001.130216T2036Z-130217T0900Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 336 PM EST SAT FEB 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND ADVISORY FOR ALL THE FLORIDA KEYS WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. * TIMING...WIND ADVISORY IN EFFECT FROM 4 PM TO 4 AM SUNDAY MORNING... * WINDS...SUSTAINED NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 30 MPH WITH FREQUENT GUSTS IN EXCESS OF 35 MPH WILL IMPACT A GOOD PORTION OF THE ISLAND CHAIN LATE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH...OR FREQUENT GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND...ESPECIALLY ON BRIDGES...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PLEASE USE EXTRA CAUTION. && $$ APA
3 follow-up statements
926 WWUS72 KKEY 170859 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 AM EST SUN FEB 17 2013 FLZ076-077-171000- /O.CAN.KKEY.WI.Y.0001.000000T0000Z-130217T0900Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 359 AM EST SUN FEB 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 30 MPH THIS MORNING WILL DECREASE TO NEAR 20 MPH AND GUSTY THIS AFTERNOON. $$ FLZ078-171500- /O.EXT.KKEY.WI.Y.0001.000000T0000Z-130217T1500Z/ MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY WEST 359 AM EST SUN FEB 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * TIMING...WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 AM THIS MORNING. * WINDS...SUSTAINED NORTH WINDS AROUND 25 MPH WITH FREQUENT GUSTS IN EXCESS OF 35 MPH WILL CONTINUE ACROSS THE LOWER KEYS DURING THE EARLY AND MID MORNING HOURS. WINDS ARE EXPECTED TO DECREASE SOMEWHAT TO NEAR 20 MPH AND GUSTY BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH...OR FREQUENT GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND... ESPECIALLY ON BRIDGES...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PLEASE USE EXTRA CAUTION. && $$ JACOBSON
902 WWUS72 KKEY 171111 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 611 AM EST SUN FEB 17 2013 FLZ076-077-171500- /O.EXA.KKEY.WI.Y.0001.000000T0000Z-130217T1500Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 611 AM EST SUN FEB 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY AND MID MORNING HOURS. * WINDS...SUSTAINED NORTH WINDS AROUND 25 MPH WITH FREQUENT GUSTS IN EXCESS OF 35 MPH WILL CONTINUE ACROSS THE MIDDLE AND UPPER KEYS DURING THE EARLY AND MID MORNING HOURS. WINDS ARE EXPECTED TO DECREASE SOMEWHAT TO NEAR 20 MPH AND GUSTY BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH...OR FREQUENT GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND... ESPECIALLY ON BRIDGES...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PLEASE USE EXTRA CAUTION. && $$ FLZ078-171500- /O.CON.KKEY.WI.Y.0001.000000T0000Z-130217T1500Z/ MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY WEST 611 AM EST SUN FEB 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY AND MID MORNING HOURS. * WINDS...SUSTAINED NORTH WINDS AROUND 25 MPH WITH FREQUENT GUSTS IN EXCESS OF 35 MPH WILL CONTINUE ACROSS THE LOWER KEYS DURING THE EARLY AND MID MORNING HOURS. WINDS ARE EXPECTED TO DECREASE SOMEWHAT TO NEAR 20 MPH AND GUSTY BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH...OR FREQUENT GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND... ESPECIALLY ON BRIDGES...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PLEASE USE EXTRA CAUTION. && $$ JACOBSON
931 WWUS72 KKEY 171458 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 958 AM EST SUN FEB 17 2013 FLZ076>078-171600- /O.EXP.KKEY.WI.Y.0001.000000T0000Z-130217T1500Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 958 AM EST SUN FEB 17 2013 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE WIND ADVISORY. NORTHWEST TO NORTH WIND GUSTS OF 25 TO 35 MPH HAVE LARGELY DISAPATED AROUND THE REGION AND WINDS WILL CONTINUE TO DECREASE THROUGH THE DAY TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:35 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 16, 11:35 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1135 AM EST SAT FEB 16 2013
.DISCUSSION...
.CURRENTLY...KBYX SHOWS THAT MOST OF THE CWA IS CLEAR OF
PRECIPITATION AT THIS TIME. A FEW SHOWERS ARE FOUND SOUTH OF THE
FLORIDA STRAITS COASTAL WATERS ZONE...AND A FEW FALSE ECHOS ARE
VISIBLE NORTH OF THE ISLAND CHAIN. CMAN WINDS HAVE YET TO
INCREASE APPRECIABLY...AND ARE GENERALLY IN THE 10 TO 15 KNOT RANGE
WITH HIGHER WINDS...GUSTING TO 20 KNOTS...OVER THE GULF OF MEXICO.
MORNING KEY SOUNDING CAME IN WITH A THERMODYNAMIC PROFILE THAT IS
LARGELY UNCHANGED FROM 24 HOURS AGO. PWAT WAS 1.66 INCHES WHICH IS
AROUND 150 PERCENT OF NORMAL FOR THIS TIME OF THE YEAR. LOW LEVEL JET
WAS ALSO STILL APPARENT ABOVE 925 MB. WHILE MOISTURE AND INSTABILITY
ARE AVAILABLE...MOST OF THE DYNAMIC LIFT HAS PUSHED SOUTHEAST OF THE
AREA...THEREBY LEAVING THE AREA WITHOUT ANY CONVECTIVE TRIGGER.
.SHORT TERM...
WHILE A FEW SHOWERS CANNOT BE RULED OUT IN THE POST FRONTAL
ENVIRONMENT...POPS ARE SIGNIFICANTLY LOWER THAN YESTERDAY. THE BIG
STORY OF THE DAY WILL RESIDE IN THE STRONG WINDS THAT ARE SET TO
IMPACT BOTH THE LAND AND MARINE ZONES BEGINNING THIS AFTERNOON. WINDS
WILL GRADUALLY RAMP THROUGH TONIGHT ACROSS THE AREA RATHER THAN
SURGING IN A RAPID FASHION AS A PASSING FRONT WOULD. OVER
LAND...SUSTAINED WINDS SHOULD MAX OUT AROUND 25 MPH...THOUGH HIGHER
GUSTS TO 30 ARE POSSIBLE. THESE NUMBERS HAVE US FALLING JUST BELOW
OUR CRITERIA FOR A WIND ADVISORY...BUT THIS POSSIBILITY WILL BE RE-
EXAMINED THIS AFTERNOON. AS WINDS TURN NORTHEASTERLY TOMORROW
MORNING...THEY WILL INTRODUCE A CONTINENTAL AIR MASS TO THE ISLAND
CHAIN FROM THE MAINLAND WHICH SHOULD KEEP THE AREA IN THE CHILLER FOR
MOST OF THE DAY. TIMING OF LOWEST TEMPERATURES FOR SUNDAY SHOULD
COINCIDE WITH THIS WIND SHIFT AND WILL LIKELY BE IN THE MID MORNING
TO EARLY AFTERNOON TIME PERIOD. LOWEST TEMPS WILL BE FOUND IN THE
UPPER KEYS...WHERE WE SHOULD ONLY SINK TO NEAR 50 DEGREES. THIS
SHOULD KEEP US FROM SIGNIFICANT CONCERN ABOUT WIND CHILLS OR OTHER
WINTERTIME WEATHER CRITERIA...BUT MAKE NO MISTAKE...IT WILL BE A
CHILLY OVERNIGHT FOR SENSITIVE ANIMALS AND PLANTS. POPS THROUGH SUNDAY
SHOULD REMAIN MINIMAL AS EXCESSIVELY DRY MIDLEVEL AIR WILL IMPEDE ANY
DEEP CONVECTION. WITH STRONG LOW LEVEL INSTABILITY AND INCREASED
MOISTURE FLUX OFF OF WARM WATERS IN A BRISK WIND ENVIRONMENT... A FEW
SPRINKLES CANNOT BE RULED OUT IN THE NOCTURNAL ENVIRONMENT. STARTING
EARLY NEXT WEEK...A GRADUAL WARM UP SHOULD RETURN US TO CLIMATOLOGICAL
LEVELS.
&&
.MARINE...
THE STRONGEST WINDS SHOULD IMPACT THE GULF WATERS BEGINNING AFTER 21Z
TODAY...AND SHOULD GRADUALLY SPREAD SOUTHEAST THROUGH THE OVERNIGHT
HOURS TONIGHT. A NORTHWESTERLY SWELL WILL ACCOMPANY THIS WIND SURGE
AND WILL MOSTLY AFFECT THE WESTERN ZONES OF THE GULF AND FLORIDA
STRAITS. SEAS IN THE NORTHWESTERLY SWELL SHOULD MAX OUT AROUND 12
FEET. DURING THE DAYTIME TOMORROW...THE RESIDUAL SWELL WILL COMING
IN THE WESTERN STRAITS WITH A LOCALIZED NORTHEASTERLY WIND SWELL TO
CREATE AN AGITATED AND HIGHLY CONFUSED SEA STATE.
&&
.AVIATION...
THROUGH 00Z/17TH...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND
MARATHON TERMINALS. THE MAIN WEATHER CONCERN WILL BE STRONG
NORTHWEST WINDS AND RESULTING SIGNIFICANT CROSSWINDS. EXPECT
NORTHWEST WINDS TO INCREASE DURING THE AFTERNOON TO BETWEEN 15 AND
20 KNOTS SUSTAINED WITH GUSTS OF 20 TO 25 KNOTS...BEFORE INCREASING
FURTHER THIS EVENING.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR GMZ031>034-042>044-
052>055-072>075.
&&
PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......ULRICH
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Feb 16, 4:58 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 458 AM EST SAT FEB 16 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-171000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 458 AM EST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STRONGEST COLD FRONT OF THE WINTER SEASON WILL PASS THROUGH THE FLORIDA KEYS THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL KEYS COASTAL WATERS THIS AFTERNOON...AND WILL LIKELY BE REQUIRED THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO SUNDAY NIGHT THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF FLORIDA BAY SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:48 AM EST | Small Craft Advisory | KEY | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.